Alert archive / New Mexico / Wind Advisories in 2005

Wind Advisory 3, NWS El Paso, TX

December 3, 2005

NWS El Paso, TX issued this wind advisory at Dec 3, 2005, 5:15 AM MST. It took effect at Dec 3, 2005, 7:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2005, 5:15 AM MST (12:15 UTC)
In effect from
Dec 3, 2005, 7:00 AM MST
Expired
Dec 3, 2005, 5:00 PM MST
In force
10 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 031215
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
515 AM MST SAT DEC 3 2005

...WIND ADVISORY TODAY FOR THE SOUTHERN SACRAMENTO MOUNTAINS...

.AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE STATE TODAY AS
PART OF A STRONG WESTERLY FLOW ALOFT. AT THE SURFACE THE
PRESSURE GRADIENT WILL TIGHTEN TO INCREASE WIND SPEEDS. STRONGER
WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS MORNING AND
INCREASE WIND SPEEDS FURTHER. WINDS WILL DIMINISH LATE THIS
AFTERNOON AND EVENING.

NMZ025-040000-
/O.NEW.KEPZ.WI.Y.0003.051203T1400Z-051204T0000Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
515 AM MST SAT DEC 3 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST TO SOUTHWEST WINDS OF WILL INCREASE TO 35 MPH BY MID MORNING
WITH GUSTS TO 50 MPH POSSIBLE. WINDS WILL BE STRONGEST ALONG
EASTERN SLOPES AND THROUGH MOUNTAIN PASSES AND EXPOSED RIDGE
LINES. WINDS WILL DECREASE BELOW ADVISORY CRITERIA LATE THIS
AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LUNDEEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 3, 3:21 AM MST, 1 hour 54 minutes earlier.

Area forecast discussion, Dec 3, 3:21 AM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
321 AM MST SAT DEC 3 2005

.SYNOPSIS...
WARM TEMPERATURES WITH BREEZY TO WINDY CONDITIONS WILL OCCUR
TODAY AS AN UPPER LEVEL SYSTEM MOVES THROUGH THE STATE. A SLIGHT
CHANCE OF RAIN AND SNOW SHOWERS WILL BE POSSIBLE FOR THE SOUTHWEST
MOUNTAINS TODAY. A COLD FRONT AND A DRY NORTHWEST FLOW ALOFT WILL
RESULT IN COOLER TEMPERATURES TOMORROW AND THE NEXT FEW DAYS.
CONDITIONS WILL REMAIN DRY THROUGH THE END OF THE WEEK WHEN
ANOTHER SYSTEM MAY AFFECT THE REGION.

&&

.DISCUSSION...
AN EMBEDDED SHORT WAVE TROUGH IN A STRONG WESTERLY FLOW WILL MOVE
ACROSS THE STATE TODAY WITH INCREASED CLOUDINESS AND WINDS.
STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE BY MID DAY WITH
BREEZY TO WINDY CONDITIONS EXPECTED OVER MOST AREAS. WIND SPEEDS
IN THE SACRAMENTO MOUNTAINS WILL MEET WIND ADVISORY CRITERIA
DURING THE DAY TODAY BEFORE DIMINISHING THIS EVENING. LIMITED
MOISTURE ASSOCIATED WITH THIS SYSTEM MAY BE ENOUGH TO PRODUCE A
FEW RAIN AND HIGH ELEVATION SNOW SHOWERS IN THE SOUTHWEST
MOUNTAINS OF NEW MEXICO TODAY THROUGH THIS EVENING. DAY TIME
TEMPERATURES WILL BE WELL ABOVE NORMALS AGAIN TODAY FOR THE
LOWLAND DESERTS.

THE PATTERN WILL TURN COOLER ON SUNDAY AS THE LONG WAVE TROUGH
DEEPENS AND SHIFTS EAST...PUTTING THE AREA UNDER A NORTHWEST FLOW
ALOFT. AT THE SURFACE...A FRONT WILL PUSH INTO THE AREA SUNDAY
AND COOL TEMPERATURES A FEW DEGREES. THE FRONT WILL BE QUICKLY
FOLLOWED BY ANOTHER ONE ON MONDAY THAT WILL DROP TEMPERATURES A
FEW DEGREES BELOW NORMAL.

THE NORTHWEST TO WEST FLOW PATTERN WILL OCCUR THROUGH MOST OF NEXT
WEEK WITH LITTLE CHANCE FOR PRECIPITATION. OTHER THAN OCCASIONAL
HIGH CLOUDS...SKIES SHOULD BE MOSTLY CLEAR. TEMPERATURES WILL
REMAIN NEAR OR SLIGHTLY BELOW NORMALS. ANOTHER SYSTEM MAY POSSIBLY
AFFECT THE AREA TOWARD THE END OF THE WEEK.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH TOMORROW FOR ALL TAF SITES AND
TWEB ROUTES. SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA TODAY
WITH TURBULENCE POSSIBLE IN VICINITY OF MOUNTAINS. LOWER CEILINGS
POSSIBLE ALONG TWEB RTE 195 BETWEEN KTCS AND KONM.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  47  64  29  52 /   0   0   0   0   0
SIERRA BLANCA TX        73  35  56  29  46 /   0   0   0   0   0
LAS CRUCES              73  36  64  28  51 /   0   0   0   0   0
ALAMOGORDO              69  41  57  25  51 /   0   0   0   0   0
CLOUDCROFT              50  28  43  14  32 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   72  35  58  25  49 /   0   0   0   0   0
SILVER CITY             60  31  54  23  45 /  10  10   0   0   0
DEMING                  72  36  63  28  50 /   0   0   0   0   0
LORDSBURG               70  33  64  28  54 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY TODAY FOR NMZ025

04

Nearby

Wind Advisories in New Mexico, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.